Hypersensitivity reaction associated with phenytoin
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Hypersensitivity reactions associated with antiepileptic drugs (AEDs) are seen with aromatic anticonvulsants such as phenytoin, phenobarbital, valproic acid. Phenytoin is widely used for the management of generalized tonic-clonic seizure (GTCS).We present a case of hypersensitivity reactions followed by administration of phenytoin with diazepam and ranitidine in a patient with generalized tonic-clonic seizures. Antigen-antibody reactions or decreased levels of epoxide hydrolase are well known with phenytoin. Prevention of the adverse effects with AEDs is a multi-stage process, which requires implementation of preventive measures through careful monitoring and prompts interventions....

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4660484/
Like
Comment
Share